|RE: Viramune Side Effects
Oct 10, 2003
Dr. Conway---Thanks for your response to my question about Viramune side effects. At 90 days on Viramune/Viread/Epivir my VL is at 73 and my T-cells were up to 385 from 270 (90 days ago). My VL was 32,000 90 days ago. My blood chemistry is the most normal it has been since I was diagnosed HIV+ almost 2 years ago which I found very surprising given all the adverse side effects I have read about. My abnormal liver counts were what led to discovering I was HIV+ in the first place. My liver counts are all within normal ranges now.
Does it usually take 6 months to get the VL below 50 on Viramune? My doctor said that Kaletra would suppress in 90 days or less but that Viramune might take six months.
I feel very good on this combo and have literally no side effects. I am hopeful that this will soon land me in the undectable zone. I have been 100 compliant since starting HAART.
I am one of those people who feels better on combination drug therapy and looks forward to living the near normal life expectancy my doctor has predicted given my compliance with the drug regimen.
How often should I have liver tests done while on Viramune and how often do I need to have T-cell/VL tests done once I get to undectable?
Once again, this site has given me the boost I need to navigate my way through this interesting chapter of my life.
Thanks for keeping us all informed.
Response from Dr. Conway
I am glad things are going well for you and that the site is helpful to you. Keep up with this combination, and you will probably do fine. Make sure that you are comfortable with the concept of ADHERENCE to therapy, and how you can make your drug therapy fit into your life.
Keep monitoring your blood work (including liver function tests) every three months, or at any time you feel unwell.
I would NOT worry about a viral load of 73. Just keep taking your pills. There are NO data to show that viral load goes down faster on Kaletra vs. Viramune. There was a nice presentation at a recent international meeting (ICAAC) that showed that viral load decreased as quickly on Viramune as on Sustiva in the first two weeks of therapy.
brain fog and depression
Odds of Severe Side Effects vs. Odds of Developing OIs
- Muscle Ache After Anal Sex Bottom Sign Of HIV AIDS
- Muscle Ache After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Thrush After Oral Sex With No Protection Does It Mean I Have HIV
- Can A Blood Test Tell You If You Have An Std?
- Can You Trust Your Hiv Test Result?
- Does Bleach Kill Hepatitis Blood On Porous Surface?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.